U.S. doctors online nowAsk doctors free
Orlando, FL
A 20-year-old female asked:

What helps kholnopin withdraw if stopped cold turkey? .5 twice daily for 4 years... the last dosage i took was last night. can't get them refiled till the 21st. will i be ok for 5 days taken 4 anxiety

3 doctor answers6 doctors weighed in
Dr. Julie Abbott
Preventive Medicine 46 years experience
No, NOT OK!: While 0.5 mg twice daily is a small dose, you could still experience significant and DANGEROUS symptoms stopping this cold turkey.Symptoms include irritability, inability to concentrate, body aches and pains, sleep problems, anxiety, even thoughts of suicide or seizures. Taking warm baths but staying active despite the desire to do nothing helps. BUT you must contact your doctor or ER NOW for help
Dr. Philip Miller
A Verified Doctoranswered
Family Medicine 48 years experience
Should be tapered: This medication should be tapered down slowly over 1-2 weeks. I f you have stopped cold turkey at this time there is nothing else to do- hopefully you won't have any withdrawal symptoms at this dose. If developing tremors, shakes, nausea or vomiting- call your private physician.
Dr. Steven Griggs
Clinical Psychology 40 years experience
Likely you will: spend a sleepless night and feel very anxious, in general. There are OTC minor tranqs but without knowing what else you are taking, I don't feel comfortable mentioning them. Have you considered going to an urgent care for some stop gap meds, until you get your refill? Regardless, you should have a talk with your physician to prevent this from happening again. DON'T resort to alcohol...

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.